Alert archive / Utah / Wind Advisories in 2019
Wind Advisory 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 19, 2019, 9:35 AM MDT. It took effect at Oct 19, 2019, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2019, 9:35 AM MDT (15:35 UTC)
- In effect from
- Oct 19, 2019, 12:00 PM MDT
- Expired
- Oct 19, 2019, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
795 WWUS75 KSLC 191535 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 935 AM MDT Sat Oct 19 2019 UTZ005-192245- /O.NEW.KSLC.WI.Y.0016.191019T1800Z-191020T0400Z/ Great Salt Lake Desert and Mountains- Including the city of Wendover 935 AM MDT Sat Oct 19 2019 ...WIND ADVISORY IN EFFECT FROM NOON UNTIL 10 PM MDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...Until 10 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Reduced visbility in blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
056 WWUS75 KSLC 192100 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 300 PM MDT Sat Oct 19 2019 UTZ005-200400- /O.CON.KSLC.WI.Y.0016.000000T0000Z-191020T0400Z/ Great Salt Lake Desert and Mountains- Including the city of Wendover 300 PM MDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...Until 10 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Reduced visbility in blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
714 WWUS75 KSLC 200400 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1000 PM MDT Sat Oct 19 2019 UTZ005-200500- /O.EXP.KSLC.WI.Y.0016.000000T0000Z-191020T0400Z/ Great Salt Lake Desert and Mountains- Including the city of Wendover 1000 PM MDT Sat Oct 19 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... Strong northwest winds across the Salt Flats through western Box Elder county will gradually decrease through the balance of the overnight hours. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 19, 5:37 AM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 19, 5:37 AM MDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
537 AM MDT Sat Oct 19 2019
.SYNOPSIS...
A colder and wetter storm system will move into Utah today from
the Pacific Northwest. This storm will bring colder temperatures
to the state, with widespread precipitation affecting mainly
northern and portions of central Utah along with southwest Wyoming
this weekend.
&&
.SHORT TERM (Through 00z Wednesday)...The cold upper level trough
is pushing into the Pacific Northwest early this morning with the
jet nosing into northwest Nevada. The airmass will continue to
evolve over the next 24 hours with snow levels dropping and a
prefrontal and frontal precipitation band spreading across
northern and parts of central Utah through Sunday. The overall
pattern in the short term has not changed much in the last 24-36
hours so confidence remains high with the current forecast.
The surface front will push through the Wasatch Front this
afternoon with an initial band of precipitation moving through
northern Utah. Valley rain and mountain snow accumulations may be
heavy at times. Northwest favoring slopes, especially the
Cottonwood Canyons, should do quite well with this storm. After
the initial surface front, a secondary upper level front will
push through with better frontogenetic forcing when the colder
baroclinic zone drops through. Better moisture with unsettled
northwest flow will continue the snow in the mountains with
periods of heavy accumulations. During the late evening hours, as
the cold core aloft rotates through there are signatures of late
effect potential pointed at the east benches of the Salt Lake
Valley. Several inches of accumulation on grassy surfaces is
possible. The mountains will do well with snow accumulations.
The trough will move east early Sunday with another trailing piece
of energy and the jet max coinciding with the cold pool. This
should allow lake enhanced snow to develop into the early hours
Sunday along the Wasatch Front, focusing from north Salt Lake
County to the Cottonwood Canyons.
Residual cold advection will continue under unsettled northwest
flow going into Sunday evening across northern Utah. A sharp
gradient at 500mb and sufficient moisture will result in showery
conditions persisting into early Monday. While northwest flow will
continue early in the week, the best lift and moisture will focus
just north of Utah through Tuesday.
.LONG TERM (After 00z Wednesday)...A mid level ridge centered along
the Pacific Coast will maintain a mean north to northwesterly flow
across the forecast area throughout the forecast area through the
extended period. This will allow a couple of grazing shortwave
troughs to periodically push re-enforcing shots of cold air into the
area. bringing a cooling trend Wednesday to Thursday and again late
in the period. This should maintain dry weather throughout the long
term period.
&&
.AVIATION...Southeast winds will prevail and become gusty after 15Z,
before eventually switching to the northwest during the 21-13Z
timeframe. VFR conditions are expected to deteriorate into the MFVR
category owing to lower CIGS/VIS after 21Z
&&
.FIRE WEATHER...The cold storm system is currently pushing into the
Pacific Northwest and will advance into the Great Basin today. Gusty
southerly winds will develop this afternoon ahead of the cold
front before switching to gusty northwest winds behind the front.
Temperatures will continuously become colder as the cold front
pushes through. The storm system will bring widespread
precipitation, at times may be heavy, mostly confined to northern
Utah. The mountains, especially northwest favoring slopes will see
the best accumulations. Rain and snow mix will continue overnight
into early Sunday morning when many valley locations will see
lower snow levels.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Weather Advisory from 4 PM this afternoon to 6 PM MDT
Sunday for UTZ006-010.
Winter Weather Advisory from noon today to 6 PM MDT Sunday for
UTZ007>009.
WY...None.
&&
SHORT TERM/FIRE WEATHER...Dewey
LONG TERM/AVIATION...Seaman
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:30 PM MDT | Special Weather Statement | SLC | Box Elder | 60 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.